Florida, 2024Flood in Florida, July 12, 2024
July 12, 2024 · NWS TBW · 1 event in 1 county or zone
Interaction between the afternoon sea breeze and a weak surface trough over the area produce thunderstorms resulting in around 2 inches of rain causing flooding near Tampa in Hillsborough County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Interaction between the afternoon sea breeze and a weak surface trough over the area produce thunderstorms resulting in around 2 inches of rain causing flooding near Tampa in Hillsborough County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 12, 12:54 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 12, 12:54 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
154 PM EDT Fri Jul 12 2024
.DISCUSSION...
Mid/upper troughing lingers over the region this afternoon with a
surface low right off the northeast Florida coast. Some drier air
has wrapped around the trough and is limiting rainfall over our
northern zones and this trend should continue through the rest of
the day. We still have low-level westerly flow so activity elsewhere
will continue to shift inland. Another relatively quiet overnight
period is expected, but then hi-res guidance is showing some
activity popping up near the Tampa Bay region toward daybreak.
Saturday will be the last day of southwest to west flow with
highest rain chances east of the coast as the Atlantic ridge
starts to build in over the region once again. This will cause a
shift to a more southeasterly wind flow that continues through
next week. Rain chances will then be highest toward the west coast
later in the day, which could also lead to some heat issues with
the later start to the storms and we could certainly see heat
indices near or above Advisory criteria in the coming days.
&&
.AVIATION...
(18Z TAFS)
Mainly VFR conditions are expected through the forecast period,
though brief restrictions will be possible in any remaining storms
through the day. Showers and some storms will be possible near
coastal sites starting late morning through early afternoon and then
shifting eastward through tomorrow.
&&
.MARINE...
Southwest to west winds will continue through Saturday before
becoming easterly Sunday through next week with no headlines
expected. This shift will cause the best rain chances to go from
earlier in the day on Saturday to the later afternoon and evening
hours starting on Sunday.
&&
.FIRE WEATHER...
No fire weather concerns as relative humidity values will remain
above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 92 79 92 / 20 60 40 70
FMY 77 93 79 94 / 30 70 30 60
GIF 77 95 78 95 / 30 70 20 70
SRQ 79 93 78 94 / 30 60 40 60
BKV 75 93 75 94 / 20 70 30 70
SPG 83 93 83 93 / 20 60 40 60
&&
Sea Breeze Thunderstorm Regime For Friday: 8
Sea Breeze Thunderstorm Regime For Saturday: 6
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
05/CarlisleIn the hours before
Special weather statement, Jul 12, 12:52 PM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
152 PM EDT Fri Jul 12 2024
FLZ061-162-262-265-121830-
Coastal Charlotte FL-DeSoto FL-Inland Charlotte FL-Inland Lee FL-
152 PM EDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHARLOTTE...SOUTH
CENTRAL DESOTO AND NORTH CENTRAL LEE COUNTIES THROUGH 230 PM EDT...
At 151 PM EDT, Doppler radar was tracking a strong thunderstorm near
Babcock Webb Wma, or 10 miles east of Punta Gorda, moving southeast
at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, Punta Gorda, Babcock Ranch, Palmona Park, Babcock Webb
Wma, Charlotte County Airport, Lochmoor Waterway Estates, North Fort
Myers, Tropical Gulf Acres, Suncoast Estates, Harbour Heights,
Cleveland, Solana, and Charlotte Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2672 8194 2677 8193 2677 8196 2698 8206
2710 8187 2682 8163 2665 8191
TIME...MOT...LOC 1751Z 324DEG 10KT 2688 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWFlood, Hillsborough
- When
- July 12, 2:55 PM EST
- Where
- Hillsborough County, 1.84 mi SE of (Tpa)tampa Intl Arpt to 2.06 mi NNE of Beach Park
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 27.960, -82.510
Broadcast media relayed video of cars driving through water approximately one foot deep. No reports received of stranded cars or any damage otherwise.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Washington, July 12 to 18, 20243 deaths · 1 event
- Excessive Heat and Damaging Winds in Utah, July 12 to 14, 20241 death · 2 injured · $50,000 · 83 kt wind · 22 events
- Rip Current in South Carolina, July 12, 20241 death · 1 event
- Flash Flooding and Hail in California, July 12 to 14, 2024$5.0 million · 1 in hail · 5 events
- Flash Flooding and Flood in Illinois, July 12 to 13, 2024$70,000 · 56 kt wind · 6 events
- Tornado and Hail in North Dakota, July 12 to 13, 2024$5,000 · 2.75 in hail · 26 events
- Flash Flooding in Virginia, July 12, 202416 events
- Flash Flooding and Flood in North Carolina, July 12, 2024$15,000 · 6 events
- Tornadoes and Flash Flood in Montana, July 12, 2024EF0 · 14 events
- Flash Flooding and Heavy Rain in Missouri, July 12, 20247 events
- Flash Flood and Hail in Kansas, July 12 to 13, 202450 kt wind · 5 events
- Damaging Wind and Heavy Rain in Kansas, July 12, 2024$3,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1204273.